Alert archive / Wisconsin / Snow Advisories in 2007
Snow Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this snow advisory at Jan 14, 2007, 2:31 PM CST for 15 counties in Wisconsin. It took effect at Jan 14, 2007, 9:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2007, 2:31 PM CST (20:31 UTC)
- In effect from
- Jan 14, 2007, 9:00 PM CST
- Expired
- Jan 15, 2007, 6:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Jan 14, 11:15 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Jan 14, 11:15 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CST SUN JAN 14 2007 .UPDATED...TONIGHT AND MONDAY. MODELS IN BETTER AGREEMENT ON HANDLING OF SYSTEM AFFECTING THE AREA TONIGHT AND MONDAY. WHILE THE NAM PRECIP SEEMS A BIT HIGH THE GFS OFFERS A BETTER SOLUTION AT THIS TIME. WITH CLOSE TO 20 TO 1 AND 15 TO 1 WATER TO SNOW RATIOS ACROSS THE AREA HEADLINES WILL BE NEEDED ACROSS THE ENTIRE CWA TONIGHT AND MONDAY. AT THIS TIME A SNOW ADVISORY LOOKS PROBABLE FOR AREAS NORTH AND WEST OF GREEN BAY. FOR THE FOX VALLEY AND LAKESHORE A WARNING IS LIKELY GIVEN THE ENHANCEMENT FROM LAKE MICHIGAN AND THE SIGNIFICANT BLOWING AND DRIFTING OF SNOW AS WINDS PICK UP LATER TONIGHT. EXACT HEADLINES WILL BE ISSUED THIS AFTERNOON. THE 4 AM DISCUSSION FOLLOWS. .SHORT TERM...TODAY THROUGH MONDAY. SOME LIGHT RADAR RETURNS THIS MORNING OVER THE SOUTHERN PORTION OF THE FORECAST AREA. FEW/SCATTERED FLURRIES ARE POSSIBLE THIS MORNING SOUTH OF A WAUTOMA TO GREEN BAY TO KEWAUNEE LINE. THE PRECIPITATION SHOULD END THIS MORNING...THEN A CHANCE OF FLURRIES WILL REDEVELOP LATER THIS AFTERNOON FOR TWO REASONS ACROSS EAST CENTRAL WISCONSIN. 850MB WINDS ARE EXPECTED TO TURN OFF LAKE MICHIGAN THIS AFTERNOON...BRINGING LOW LEVEL CLOUDS. INCREASING LIFT ALSO NOTED TO HELP PRODUCE THE FLURRIES AS WELL. ALSO INCLUDED A CHANCE OF LIGHT FREEZING DRIZZLE AS WELL AS MOISTURE ABOVE 700MB MAY BE LACKING FOR A WHILE LATER THIS AFTERNOON. MAIN SYSTEM EXPECTED TO MOVE THROUGH THE REGION TONIGHT INTO MONDAY. FIRST SIGNIFICANT SNOWFALL IN WEEKS IS EXPECTED FOR MANY AREAS. PRECIPITATION SHOULD DEVELOP DURING THE EVENING HOURS OVER THE SOUTHERN PORTION OF THE FORECAST AREA AND THEN SPREAD NORTHWARD OVERNIGHT. DECIDED NOT TO GO WITH A WATCH THINKING MOST OF THE HIGHEST SNOWFALL TOTALS WILL BE IN THE 3 TO 5 INCH RANGE. WOULD NOT BE SURPRISED IF THERE WERE A FEW 6 INCH AMOUNTS ESPECIALLY ALONG THE LAKESHORE WHERE WINDS OFF THE LAKE SHOULD ENHANCE SNOWFALL TOTALS THERE. MODELS QPF LEFT DOUBT IN THE FORECAST AS WELL...WITH NGM/GFS LIGHTER ON AMOUNTS WHILE WRF HAD THE HIGHEST QPF. NORTHEAST WINDS WILL ALSO CAUSE SOME BLOWING AND DRIFTING OF THE SNOW AS WELL. CURRENT THINKING IS SNOW ADVISORY OR SNOW AND BLOWING SNOW ADVISORY MAYBE NEEDED OVER THE EAST AND CENTRAL TONIGHT INTO MONDAY WHERE 3 TO 5 INCHES OF SNOW IS EXPECTED MAINLY SOUTH OF HIGHWAY 29. THE SNOW SHOULD TAPER OFF ON MONDAY. BLOWING SNOW MAY STILL CAUSE SOME TRAVEL DIFFICULTIES INTO THE AFTERNOON OVER THE EAST. .LONG TERM...MON NGT THRU NXT SAT. MAIN FCST CONCERNS INCLUDE POTENTIAL FOR LK EFFECT SNOW SHWRS MON NGT/TUE MORNING ACROSS NRN WI AND PCPN CHCS LTR IN THE WEEK. UPR TROF STILL IN THE PROCESS OF PUSHING THRU THE RGN MON NGT BUT BY THIS TIME...THE BEST MSTR/LIFT/DYNAMICS WL HAVE SHIFTED TO OUR EAST. WHILE SOME FLURRIES ARE PSBL WITH THE PASSAGE OF THIS UPR TROF...NOT ENUF COVERAGE TO WARRANT A MENTION IN THE ZNS. ATTN FOCUSED MORE ON NRN WI WHERE N-NW WNDS MOVG OVR THE WARMER WATERS OF LK SUPERIOR AND COLD 8H TEMPS OF AROUND -18C WOULD LEAD TO LK EFFECT SNOW SHWRS. DELTA-T VALUES OF AROUND 20 AND LK-INDUCED CAPES AROUND 350 J/KG WL BE COUNTERED BY RELATIVELY LOW INVERSION HGTS. HAVE KEPT POPS AT LIKELY FOR VILAS CNTY WHERE AT LEAST AN INCH OF SNOW IS PSBL IN FAVORED NW SECTIONS OF THE CNTY. LK EFFECT SNOW SHWRS WL BEGIN TO DIMINISH TUE MORNING AS A RDG OF HI PRES BUILDS INTO THE WRN GREAT LKS AND WNDS BEGIN TO BACK TO THE WEST BY TUE AFTERNOON. CHC OF MORNING SNOW SHWRS FOR VILAS CNTY...OTHERWISE DRY CONDITIONS ACROSS THE REST OF THE FCST AREA WITH INCREASING SUNSHINE. PLAN ON KEEPING TEMPS TOWARD THE COOLER MAV GUID. SFC RDG PASSES OVRHD TUE EVENING AND IS ALREADY TO OUR EAST BY 12Z WED. LGT WNDS...MOSTLY CLR SKIES AND FRESH SNOW CVR SHOULD ALLOW TEMPS TO FALL PRETTY GOOD OVR NE WI. HAVE KEPT TEMPS SUB-ZERO OVR NRN WI WITH SINGLE DIGITS ABV ZERO OVR THE REST OF THE FCST AREA. NE WI TO RESIDE IN RETURN FLOW ON WED AS SW WNDS BRING WARMER AIR TO THE RGN. 8H TEMPS WARM TO AROUND -4C WHICH WOULD NORMALLY SEND TEMPS INTO THE 30S IF NOT FOR THE SNOW CVR. NEVERTHELESS...LOOK FOR MAX TEMPS ON WED TO WARM TO ABV NORMAL VALUES. A NEW SYSTEM IS PROGGED TO DROP SOUTH ACROSS THE WEST COAST WED INTO WED NGT AND KICK OUT A LEAD UPR TROF/ASSOCIATED SHRTWV INTO THE CNTRL PLAINS. THIS UPR TROF/SHRTWV WOULD REACH THE WRN GREAT LKS BY THU AT ABT THE SAME TIME A WEAK CDFNT WOULD BE APPROACHING THE RGN. THERE APRS TO BE ENUF MSTR...HGT FALLS...AND WEAK DYNAMICS INVOLVED TO BRING A SML CHC OF LGT SNOW TO NE WI. WL CARRY CHC OF LGT SNOW OR FLURRIES INTO THU NGT AS THE FNT AND UPR TROF STILL IN THE PROCESS OF EXITING THE RGN. MDLS HAVE DIFFERENT OPINIONS AS TO THE STRENGTH OF THE NRN BRANCH OF THE MEAN FLOW DROPPING INTO THE RGN FOR THE END OF NXT WEEK. GFS/CANADIAN ARE SHARPER WITH THIS DEVELOPING UPR TROF...THEREBY SENDING COLDER AIRMASS INTO WI WITH PSBL SHRTWVS DIVING THRU THE TROF. TOO MUCH UNCERTAINTY AT THIS POINT TO CARRY POPS AT THIS TIME. && .AVIATION... SCATTERED SNOW SHOWERS OR FLURRIES ARE EXPECTED SOUTH OF KCLI AND KGRB THIS MORNING. DURING THE AFTERNOON...MVFR CEILING WILL MOVE IN OFF THE BAY AT KGRB AND OFF THE LAKE AT KMTW. ENOUGH VERTICAL MOTION NOTED TOWARD 00Z THAT MAY CAUSE SOME FLURRIES OR FREEZING DRIZZLE AT THESE SITES AND AT KOSH AND KATW. CEILING WILL LOWER TONIGHT AS SNOW SPREADS NORTHWARD INTO THE AREA. THE COMBINATION OF FALLING SNOW...AND INCREASING NORTHEAST WINDS LATER TONIGHT WILL CAUSE AREAS OF BLOWING AND DRIFTING OF THE SNOW FOR KATW...KGRB...KOSH...KMTW...KSUE AND KCLI. SOME FLIGHT DELAYS ARE POSSIBLE MONDAY MORNING DUE TO THE FALLING SNOW AND BLOWING SNOW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jan 14, 5:00 AM CST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 500 AM CST SUN JAN 14 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 500 AM CST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS WILL MOVE ACROSS VILAS COUNTY THIS AFTERNOON. MEANWHILE...SNOW IS EXPECTED TO DEVELOP ACROSS CENTRAL AND EAST CENTRAL WISCONSIN THIS EVENING...AND THEN SPREAD INTO NORTHERN WISCONSIN OVERNIGHT. INCREASING NORTHERLY WINDS MAY CAUSE SOME BLOWING AND DRIFTING OF THE SNOW LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT FRIDAY SNOW WILL DIMINISH OR END ON MONDAY. TOTAL ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BY MONDAY MORNING SOUTH OF HIGHWAY 29. FOR LOCATION NORTH OF HIGHWAY 29...SNOWFALL TOTALS SHOULD RANGE FROM 1 TO 3 INCHES. GUSTY NORTHERLY WINDS WILL CONTINUE TO PRODUCE SOME BLOWING AND DRIFTING OF THE SNOW INTO MONDAY AFTERNOON. LAKE EFFECT SNOW SHOWERS WILL CONTINUE MAINLY ACROSS VILAS COUNTY INTO TUESDAY MORNING. AN ADDITIONAL INCH OR TWO IS POSSIBLE IN THE SNOWBELT REGION WITH LIGHTER AMOUNTS OVER THE REMAINDER OF THE COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO CALL IN SNOW REPORTS DURING THE SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD. LMZ521-522-541>543-564-151100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 500 AM CST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT INCREASING NORTHEAST WINDS WILL CAUSE HAZARDOUS WINDS AND WAVES FOR SMALL CRAFTS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES MAY BE NEEDED FROM MONDAY THROUGH TUESDAY MORNING. KALLAS/ECKBERG WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:31 PM CST | Heavy Snow Warning | GRB | Marathon, Menominee, Portage, Shawano, Waupaca, Waushara and 1 more | 16 hr |
| Jan 14, 2:31 PM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 3 more | 27 hr |
Nearby
Snow Advisories in Wisconsin, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.